MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24699
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A contralateral approach was performed to treat the stenotic and calcified right superficial femoral artery (sfa).The 75% stenosed target lesion was located in the moderately tortuous and moderately calcified right sfa.A 6fr sheath was inserted from the left femoral region, the guidewire crossed through the entire lesion part with a micro-catheter as a backup, and the lesion part was observed with intravascular ultrasound.A 4.0mm x 220mm x 150cm, coyote balloon catheter was advanced for pre-dilation.However, the lesion was partly calcified, and the indeflator gauge began to drop when the pressure was increased up to 8atm for 30 seconds.As further pressurization was no longer possible, the pressure was reduced, blood was drawn with plunger, and it was determined that the device has ruptured.The device was removed without any problem and the procedure was completed with a different device.There were no patient complications reported and patient condition was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 82mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17593407
Report Number2124215-2023-44828
Device Sequence Number15675019
Product Code DQY
UDI-Device Identifier08714729796404
UDI-Public08714729796404
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model Number24699
Device Catalogue Number24699
Device Lot Number0031161041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: JUPITER FC; GUIDEWIRE: JUPITER FC; INFLATION DEVICE: GM30; INFLATION DEVICE: GM30; INTRODUCER SHEATH: DESTINATION 6FR; INTRODUCER SHEATH: DESTINATION 6FR; MICRO CATHETER: ZIZAI; MICRO CATHETER: ZIZAI
Patient SexMale